Alert archive / Idaho / Red Flag Warnings in 2007

Red Flag Warning 23, NWS Pocatello, ID

August 30, 200715 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Aug 30, 2007, 3:06 AM MDT for 15 counties in Idaho. It took effect at Aug 30, 2007, 10:36 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2007, 3:06 AM MDT (09:06 UTC)
In effect from
Aug 30, 2007, 10:36 AM MDT
Expired
Aug 30, 2007, 9:50 PM MDT
In force
11 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 9.1 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2007-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2007-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4053 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPIH 300906
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
306 AM MDT THU AUG 30 2007


IDZ406-407-409-412-302115-
/O.UPG.KPIH.FW.A.0016.070830T2000Z-070831T0400Z/
/O.NEW.KPIH.FW.W.0023.070830T2000Z-070831T0400Z/
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
306 AM MDT THU AUG 30 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING FOR FIRE ZONES 406/407/409/412 IN EASTERN IDAHO. THE
FIRE WEATHER WATCH FOR THOSE ZONES IS NO LONGER IN EFFECT.

LATEST FORECAST MODELS CONTINUE TO SHOW BROAD AREA OF MID LEVEL
MOISTURE MOVING INTO EASTERN IDAHO TODAY. THIS MOISTURE WILL
PRODUCE WIDELY SCATTERED DRY THUNDERSTORMS THURSDAY AFTERNOON AND
EVENING ACROSS WESTERN PORTIONS OF THE FIRE DISTRICT.


A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

IDZ405-410-411-413-302115-
/O.CON.KPIH.FW.A.0016.070830T2000Z-070831T0400Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-
306 AM MDT THU AUG 30 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 2 PM MDT THIS
AFTERNOON THROUGH THIS EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 2 PM MDT THIS
AFTERNOON TO 10 PM THIS EVENING FOR FIRE ZONES 405/410/411/413 IN
EASTERN IDAHO.

LATEST SATELLITE AND MODEL DATA CONTINUE TO SHOW BROAD AREA OF
MID LEVEL MOISTURE MOVING INTO EASTERN IDAHO TODAY. THIS MOISTURE
WILL GENERATE ISOLATED DRY THUNDERSTORMS THURSDAY AFTERNOON AND
EVENING.


A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
3 follow-up statements
000 
WWUS85 KPIH 301636
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
1036 AM MDT THU AUG 30 2007

IDZ405-410-411-413-310400-
/O.UPG.KPIH.FW.A.0016.070830T2000Z-070831T0400Z/
/O.EXA.KPIH.FW.W.0023.070830T2000Z-070831T0400Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-
1036 AM MDT THU AUG 30 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

LATEST SATELLITE AND MODEL DATA CONTINUE TO SHOW BROAD AREA OF
MID LEVEL MOISTURE MOVING INTO EASTERN IDAHO TODAY. THIS MOISTURE
WILL GENERATE ISOLATED DRY THUNDERSTORMS THIS AFTERNOON AND
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

IDZ406-407-409-412-310400-
/O.CON.KPIH.FW.W.0023.070830T2000Z-070831T0400Z/
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
1036 AM MDT THU AUG 30 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM MDT THIS EVENING. 

LATEST FORECAST MODELS CONTINUE TO SHOW BROAD AREA OF MID LEVEL
MOISTURE MOVING INTO EASTERN IDAHO TODAY. THIS MOISTURE WILL
PRODUCE WIDELY SCATTERED DRY THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS WESTERN PORTIONS OF THE FIRE DISTRICT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPIH 301639 CCA
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
1036 AM MDT THU AUG 30 2007

IDZ405-410-411-413-310400-
/O.UPG.KPIH.FW.A.0016.070830T2000Z-070831T0400Z/
/O.EXA.KPIH.FW.W.0023.070830T2000Z-070831T0400Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
CARIBOU RANGE/CARIBOU NF-
1036 AM MDT THU AUG 30 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

LATEST SATELLITE AND MODEL DATA CONTINUE TO SHOW BROAD AREA OF
MID LEVEL MOISTURE MOVING INTO EASTERN IDAHO TODAY. THIS MOISTURE 
WILL GENERATE WIDELY SCATTERED DRY THUNDERSTORMS THIS AFTERNOON AND 
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

IDZ406-407-409-412-310400-
/O.CON.KPIH.FW.W.0023.070830T2000Z-070831T0400Z/
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
1036 AM MDT THU AUG 30 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM MDT THIS EVENING. 

LATEST FORECAST MODELS CONTINUE TO SHOW BROAD AREA OF MID LEVEL
MOISTURE MOVING INTO EASTERN IDAHO TODAY. THIS MOISTURE WILL
PRODUCE WIDELY SCATTERED DRY THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS WESTERN PORTIONS OF THE FIRE DISTRICT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KPIH 310350
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
950 PM MDT THU AUG 30 2007

IDZ405>407-409>413-310500-
/O.CAN.KPIH.FW.W.0023.000000T0000Z-070831T0400Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
950 PM MDT THU AUG 30 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED
FLAG WARNING. 

THUNDERSTORMS HAVE DISSIPATED OVER CENTRAL AND SOUTHEAST IDAHO.
ISOLATED THUNDERSTORMS ARE STILL POSSIBLE OVERNIGHT...BUT SHOULD
NOT CREATE A SIGNIFICANT FIRE WEATHER PROBLEM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 29, 3:04 PM MDT, 12 hours 2 minutes earlier.

Area forecast discussion, Aug 29, 3:04 PM MDT, 12 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
304 PM MDT WED AUG 29 2007

.DISCUSSION...FORECAST AREA IS UNDER SOUTHWEST FLOW ALOFT TODAY AS
RIDGE IS CENTERED NEAR FOUR CORNERS AND LOW PRESSURE IN THE GULF OF
AK. A DISTURBANCE OVER UT/NV CONTINUES TO WORK SLOWLY NORTHEAST
INTO ID TONIGHT. SLIGHT CHC OF DRY STORMS THROUGH MIDNIGHT ACROSS
SOUTHERN MTNS SHIFTING INTO THE CENTRAL MTNS OVERNIGHT.
BETTER/DEEPER MOISTURE LIES TO OUR SOUTH AND WILL CONTINUE TO MOVE
INTO THE REGION DURING THE NEXT 48 HOURS. MODELS INDICATE
PRECIPITABLE WATER VALUES OF THREE QUARTERS OF AN INCH TO ONE INCH
EXPECTED IN FORECAST AREA DURING THIS TIME. THE BEST CHANCE OF
SHOWERS AND STORMS WILL BE IN THE MTNS...SPECIFICALLY FRI. A MIX
OF WET AND DRY STORMS EXPECTED THU AND WITH MORE RAIN PRODUCERS ON
FRI. QPF VALUES APPROACHING TWO TENTHS OF AN INCH FOR THE CENTRAL
MTNS ON FRI COULD SPELL FLASH FLOOD/DEBRIS FLOW ISSUES IN BURNED
AREAS...AND WILL NEED TO MONITOR AND FINE TUNE PRECIP NUMBERS IN
THE NEXT 24 HOURS. THINGS LOOK TO DRY OUT FOR THE LABOR DAY
WEEKEND. RIDGE FLATTENS AS DISTURBANCE RUSHES NORTH AND EAST AWAY
FROM LOW IN THE PACIFIC...WHICH TURNS OUR FLOW MORE WESTERLY
BRINGING IN THE DRIER AIR. EXPECT PRECIP/STORM CHANCE TO DWINDLE
TO ONLY SLIGHT CHC FOR THE HIGHER ELEVATIONS. WINDS MAY BECOME AN
ISSUE AS PRESSURE GRADIENT TIGHTENS ESPECIALLY AT AND ABOVE
MOUNTAIN TOP LEVEL. BEYOND THE WEEKEND...MODELS SHOWING A LOT
VARIABILITY DEALING WITH PACIFIC SYSTEM AND TIMING OF ITS MOVE
INLAND. FOR NOW...HAVE SLIGHT CHC POPS FOR THE MTNS IN PLACE WITH
A LITTLE BETTER CHC BY MIDDLE OF NEXT WEEK. TEMPERATURES FOR THU
SHOULD BE A COUPLE OF DEGREES WARMER THAN TODAY WITH MANY AREAS
IN THE 80S AND LOWER 90S. TEMPERATURES SHOULD COOL OFF A FEW
DEGREES WITH MORE 80S FOR LOWER ELEVATION LOCALES EXPECTED INTO
NEXT WEEK.

&&

.AVIATION...STABLE CONDITIONS TODAY WITH MAINLY CLEAR SKIES.  SOME
ISOLATED THUNDERSTORMS TO THE SOUTH SHOULD STAY SOUTH OF TWEB
ROUTES.  VFR CONDITIONS THROUGH THURSDAY.  EXPECT AN INCREASE OF
THUNDERSTORM COVERAGE THURSDAY AFTERNOON.
GK

&&

.FIRE WEATHER...UPPER RIDGE SHIFTS EAST ON THURSDAY INCREASING
SOUTHWEST FLOW ALOFT.  WITH DECREASING STABILITY AND DRY LOW LEVELS
EXPECT DRY THUNDERSTORMS THURSDAY AFTERNOON.  A FIRE WEATHER WATCH
HAS BEEN ISSUED FOR THURSDAY AFTERNOON AND EVENING FOR THE ENTIRE
DISTRICT.  MOISTURE CONTINUES TO INCREASE FRIDAY AND EXPECT MAINLY
WET THUNDERSTORMS.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR DRY LIGHTNING FOR IDZ405>407-409>413.

&&
Hazardous weather outlook, Aug 29, 4:00 AM MDT, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
400 AM MDT WED AUG 29 2007

IDZ017>025-031-032-301200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
400 AM MDT WED AUG 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Red Flag Warnings in Idaho, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.